Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Blood and mucus in stool, changed bowel movements. Taking Gabapentin and Citalopram. Caused by IBS?

I have dark blood in my stool, like dark veins, and some mucus . I had a change in my bowel movement 4 months ago. I used to be constipated and since then I have been having bowel movements every day, loose stool and sometimes just mucus. I ve been on gabapentin for Facial pain for a 10 months now, and CITALOPRAM for depression for 2 months. I ve also been suffering from cramps and bloating . I ve changed my diet, adding seeds and more drivers to it. Cutting out chocolate, caffeine, cheese.. for the headaches and facial pain. I ve had stool tests and boos tests done and everything seems to be fine. Are those dark sticky veins surrounding my stool really blood? Can all this be caused by IBS? Mucus and blood?
Asked On : Tue, 25 Dec 2012
Answers:  1 Views:  246
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response

Thanks for the query

From what you are describing it definitely sounds like blood and mucous filled blood. However in order to know for sure you will have to give your stool sample to the laboratory for stool routine and stool for occult blood. You are on the right medications and lifestyle modification and I suggest you continue them.

I strongly suggest you not to ignore this further and visit a gastroenterologist for further work up including endoscopy and colonoscopy

I hope I was of help

Answered: Tue, 31 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor